MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A32; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A32; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5554-L-320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348); No Code Available (3191)
Date of Event 05/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary surgery with triathlon patella pa was performed on (b)(6) 2017.After that fracture of the patella was found, the revision surgery is planned on (b)(6) 2017.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a titanium patella was reported.The event was confirmed through x-ray.Device evaluation and results: visual inspection of the returned patellar component indicates that the device is unremarkable other than expected evidence of in-vivo use on the beaded in-growth surface.Medical records received and evaluation: a review of the provided x-rays by a clinical consultant indicated an adverse mix of patient-related (osteoporosis) and procedure-related factors (surgical preparation in osteoporotic bone) have caused a peri-prosthetic fracture of the patella early post arthroplasty requiring revision surgery.Device history review: the devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review indicated that an adverse mix of patient-related (osteoporosis) and procedure-related factors (surgical preparation in osteoporotic bone) have caused a peri-prosthetic fracture of the patella early post arthroplasty requiring revision surgery.No further investigation for this event is possible at this time, should additional information become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON MB PATELLA PA A32
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6633178
Report Number0002249697-2017-01834
Device Sequence Number231508
Product Code MBH
UDI-Device Identifier07613327049893
UDI-Public(01)07613327049893(11)161219(17)211219(10)AS83H
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model Number5554-L-320
Device Catalogue Number5554L320
Device Lot NumberAS83H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight47